Cyanosis - A Serious Asthma Issue

Suffering from asthma is something that millions of people across the world do. It can be very dangerous and thousands of deaths occur each month as a result of it. However, controlling it with the right medications and treatment can make it much easier to live with asthma. You'll need to know the various symptoms if you want to get it under control quickly, and in some cases the regular symptoms may be minor enough to pass by unnoticed. But serious symptoms could occur that will create an emergency situation, and these certainly can't be ignored. Cyanosis is one such example, and its presence should be cause for serious concern.

If you're unsure of just what Cyanosis is, it's easy to understand. It's really nothing more than a blue tint to the skin and mucus membranes. The cause of this is easy to comprehend as well. Basically, it is red blood cells that contain the oxygen within your blood that your body needs to survive. When the oxygen is depleted, the blood turns blue and then returns to the heart. There, the oxygen drawn from your lungs is replaced and the blood returns to your body again. The cycle continues over and over, but in the case of Cyanosis the blood simply doesn't have the right level of oxygen within it.

Asthma is a common cause of Cyanosis since it restricts the amount of air that enters into your lungs. By doing so, it makes it much more difficult for the body to absorb the right levels of oxygen needed to fully oxygenate the blood and to deliver that oxygen to all of the different parts of the body. There are other causes of Cyanosis, obviously, but in many instances asthma is a major cause and if you're experiencing a blue pallor or any other asthma symptoms then you need to see a doctor.

Some asthma symptoms won't be quite as serious as others and can wait until your physician can fit you into their schedule. Cyanosis, however, isn't one of those symptoms and you need to get emergency medical attention as soon as the bluish tint is noticed. A reduced level of oxygen within your body can cause a huge variety of very serious medical conditions including heart failure, confusion, brain damage, and death. If you notice a blue tint to your skin and mucus membranes, get medical attention immediately. Once they've dealt with the immediate issue you can then focus on overcoming the asthma that is likely behind the problem.